Funnel Cloud, Pueblo
- When
- May 8, 1:20 PM MST to 1:21 PM MST
- Where
- Pueblo County, Pinon
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.173, -104.513 (the zone’s center; the record gives no point)
1 funnel cloud, 1 hail, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at May 8, 12:30 PM MST, 50 minutes earlier.
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO COLORADO 130 PM MDT WED MAY 8 2002 RELATIVELY COOLER TEMPS IN THE OFFING FOR THU. MODERATING TEMP TREND AND BREEZY/WINDY CONDITIONS BY FRI. ANOTHER SYSTEM MAY BRING SOME PRECIPITATION SAT NGT/SUN WITH COOLER TEMPS. LITTLE IN THE WAY OF PRECIPITATION ANTICIPATED FOR NEXT WEEK. CURRENTLY: SATELLITE IMAGERY/RGNL RADARS SHOWING CONVECTIVE HIGH BASED CLOUDS AND ASSOCIATED PRECIPITATION FORMING OVER THE MTNS AND SPREADING INTO ADJACENT VALLEYS/PLAINS. LITTLE IN THE WAY OF QPF FALLING FROM THESE HIGH BASED SHRA/TSRA. THERE HAVE BEEN A FEW LOCAL WIND GUSTS TO 40KTS. COLD FRONT ALREADY TO THE ERN SLOPES OF THE SERN CO MTNS. NOT MUCH LOW CLOUDS IN ERN CO/WRN KS/WRN NE...WHICH MAKES FOR TRICKY CLOUD FORECAST TNGT. THERE HAVE BEEN A COUPLE OF LIGHTNING STRIKES FROM TIME TO TIME. TNGT: WEAK MID LEVEL SHORTWAVE TROUGH TO MOVE THROUGH CO THIS EVE. THIS COMBINED WITH SOME MID LEVEL MOISTURE AND INSTABILITY WILL LEAD TO MAINLY ISOLATED SHRA/TSRA/HIGH TERRAIN SHSN...MAINLY THIS EVE. HARD PRESSED TO KEEP ANY PRECIPITATION AFTER MIDNIGHT. IN FACT...THERE IS A LARGE CLOUD-FREE AREA BEHIND THIS SHORTWAVE IN THE GREAT BASIN. SHORT RANGE MODELS HINTING AT SOME MOISTURE HANGING AROUND ALONG THE WET/SANGRE DE CRISTO MTNS AND ALONG I-25 OVERNIGHT...BUT STARTING TO REALLY QUESTION HOW MUCH CLOUD COVER WILL BE AROUND AFTER THE LOSS OF SYNOPTIC SCALE ASCENT AND HEATING. THIS IS CRITICAL TO LOW TEMPS FOR TNGT...ESPECIALLY IN SERN CO WHERE ABOVE AVE TEMPS HAVE SPAWNED VEGATATION GROWTH. COULD SEE SOME FROST AND MAY A LOCALIZED HARD FREEZE IN SOME LOW LYING AREAS. FOR NOW...WILL MENTION PATCHY... AND AREAS OF... FROST FOR EL PASO COUNTY AND PATCHY FROST PUEBLO COUNTY. FOR SAN LUIS VALLEY/SW AND CNTRL MTNS THE SKY SHOULD CLEAR WITH COLDER TEMPS. THU-THU NGT: S-SELY FLOW DEVELOPS ALONG I-25 AND EWD. HARD TO TIME ANY LITTLE SHORTWAVES MOVING THROUGH THE WLY FLOW. MODELS INDICATING SOME AOA 500MB MOISTURE MOVING THROUGH THE CNTRL ROCKIES. THERE IS SOME WEAK MTN CAPE BY THU AFTN/EARLY EVE. MID LEVEL LAPSE RATES WILL BE STRONG(9.0 C/KM). THIS WILL LIKELY LEAD TO HIGH BASED CU MIXED WITH CI/CS. ETA FAMILIES NOT PRINTING OUT ANY QPF FOR THU. FWC/MAV MOS APPEARS TO BE OVERDONE WITH 15-30 POPS FOR THU/THU NGT. WILL CONTINUE TO LEAVE PRECIPITATION MENTION OUT FOR NOW. SPC HAS NO GENERAL THUNDER FCST FOR CO. A LITTLE COOLER TEMPS PROGGED FOR THU. THU NGT MINS WILL BE TOUGH. MODELS SUGGESTIONING THE POTENTIAL FOR CS/CI MTN WAVE CLOUDS DURING THE NGT...WHICH COULD HOLD TEMPS UP. FRI-FRI NGT: NEXT ULJ STARTS TO MOVE TOWARDS THE CNTRL ROCKIES ON FRI AFTN/EVE. DRYLINE SETS UP NEAR CO/KS BORDER. ETA NOW PRINTING OUT SOME QPF. WEAK/MOD INSTABILITY SHOULD BE IN PLACE. WILL ADD SOME SMALL POPS FOR THE FAR SERN CO ZONES. WWD...INVERTED-V SOUNDING JUXTAPOSED WITH STRONG MID LEVEL LAPSE RATES AROUND 10 C/KM COULD LEAD TO SOME VIRGA BOMBS FOR THE I-25 COORIDOR...SAN LUIS VALLEY...AND WET/SANGRE DE CRISTO MTNS ERN SLOPES. TEMPS SHOULD BE A LITTLE WARMER WITH BREEZY/WINDY CONDITIONS. SAT: SOME CHANGES IN THIS FCST TIME PERIOD. MODELS TRENDING TOWARDS A SLOWER MOVEMENT OF THE NEXT SYSTEM...NOW LATER SAT NGT/SUN. COLD FRONT SLIPS INTO THE SERN CO PLAINS SAT AFTN AND MAY PROVIDE SOME COOLER TEMPS FOR SUN. WILL MOVE SAT PRECIPITATION TO LATER SAT NGT/SUN PERIOD. SUN-WED: COOLED DOWN TEMPS FOR SUN AND ADDED AFOREMENTIONED PRECIPITATION. AFTER SUN...IT LOOKS LIKE A RETURN TO WRN FLOW... RELATIVELY DRY CONDITIONS AND NEAR AVE MAY TEMPS. .PUB...RED FLAG WARNING...FIRE WEATHER ZONES 220>237 THROUGH 700 PM. METZE
COZ058>081-081930- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1130 AM MDT WED MAY 8 2002 ...THE HAZARDOUS WEATHER OUTLOOK FOR SOUTHEAST AND SOUTH CENTRAL COLORADO THROUGH 7 AM TOMORROW... ...SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT... ...RED FLAG WARNING FOR ALL FIRE WEATHER ZONES UNTIL 700 PM... OVER THE EASTERN PLAINS NORTHEAST TO EAST WINDS WILL BLOW AT 15 TO 25 MPH PUSHING RELATIVELY HIGHER HUMIDITY LEVELS TOWARD THE SOUTHEAST MOUNTAINS. THIS WILL RESULT IN ISOLATED RAIN SHOWERS AND THUNDERSTORMS IN THE AFTERNOON...BUT THE STORMS WILL BE HIGH BASED AND WILL NOT PRODUCE MUCH RAINFALL. THE MAIN THREAT FROM ANY HIGH BASED RAIN SHOWERS OR THUNDERSTORMS WILL BE LOCAL WIND GUSTS UP TO 40 MPH AND A FEW CLOUD TO GROUND LIGHTNING STRIKES. OVER THE SOUTHWEST AND CENTRAL MOUNTAINS AND THE SAN LUIS VALLEY WINDS WILL CONTINUE WITH SPEEDS OF 25 TO 35 MPH GUSTING AS HIGH AS 40 MPH.
The Pueblo radar (KPUX), 43 km away, was scanning. The volume nearest the first event began at 00:42 UTC.
1 funnel cloud, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2002Every state in 2002This day in weather historyWarnings in Colorado, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5299750, 5299749.